MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Break (1069); Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Healthcare provider initial reporter information not provided due to region's privacy laws.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the product could not be detached with the detacher, so it was unraveled.There was coil separation /break/premature detachment.The coil was removed from the body and collected with the microcatheter.There was no surgical or medicinal intervention required.The physician attempted to detach the coil.The continuous flush was administered during the procedure.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.  the patient was undergoing surgery for treatment of a saccular, ruptured right ic-pc aneurysm with a max diameter of 8mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a sl-10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that when the manufacturer representative (rep) checked with the doctor, the coil could not be removed after the first detach operation, and the doctor tried to remove it from the emergency operation, but still could not withdraw it.The report that "it was unraveled" was clarified stating, "unlabelled": it's not like kink, but kink can be the cause.It is a defective phenomenon that the wire of the coil comes out." the report that "there was coil separation/break/premature detachment" was clarified, stating there was a misunderstanding about early withdrawal.Rep thinks that only damage to the coil is applicable.There was no kink/damage¿observed¿on the¿pushwire.There were 2 attempts to detach the coil with the instant detacher.There was one attempt made to detach the coil with the manual method.Prior to the coil non-detachment, it took some time to insert microcatheter into the aneurysm.It was unknown if any pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device and sl-10 micro catheter were returned for analysis within shipping box.Within a resealable plastic pouch; within their opened outer cartons.The already detached axium prime implant coil was also returned within its outer carton.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The pusher was found broken at the positive load indicator and the break indicator (figure c <(> <<)>(><(>&<)><(><<)>)> d) with the three segments retained by the release wire.This is indicative of manual detachment attempts at these locations.The pusher was twisted and knotted together prior to return shipping to medtronic, therefore, the condition of the remaining pusher could not be assessed.The coin was found fully retracted out of the lumen stop (figure g).The coin was found undamaged.The shield coil was found stretched (figure g).The already detached implant coil was found undamaged.The detach element stick and ball were found undamaged.Dried blood was found within the lumen stop and the retainer ring (figure i <(><<)>(><(>&<)><(><<)>)> j).The lumen stop and retainer ring were found undamaged after the blood was dissolved.No damages or irregularities were found with the sl-10 hub, micro catheter body, distal tip, and marker bands.Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From a non-detach" is possible due to the condition of the returned device.It is possible the damaged shield coil entangled with the proximal implant coil, causing the implant to not fully detach.It is likely the implant eventually detached during the attempt the retract the device back into the micro catheter.Possible causes for shield coil damage include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against resistance.Customer reported continuous flush was used, devices were prepared per ifu, vessel tortuosity as moderate.Customer reported one manual detachment attempts but the pusher was found broken at two locations.It is possible the dried blood found within the lumen stop/retainer ring contributed towards the non-detachment.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the premature detach from non-detachment and conformance to specification could not be assessed.The customer report of ¿coil kink/damage¿ or ¿coil separation/break¿ was not confirmed.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19033151
Report Number9612164-2024-01581
Device Sequence Number6986004
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number224564458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/18/2024
05/17/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/09/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown